My Doctor Said Cipro Didn't Cause Muscle Pain and Weakness, and No Long Term Side Effects

by Dan
(Phoenix, AZ)

I had a potential UTI, doctor gave me cipro for 2 weeks 500mg 2x daily. I've never been on antibiotics but almost everyone I know has, so I didn't think much of it. I did read the insert but it made it seem like it was extremely rare and nowhere did it say long term damage. After day 2 started having extreme pain in my arms and wrists, and weakness in my knees and ankles.

I stopped and called the doc, he seemed surprised and told me cipro doesn't do that to keep taking it. I asked him if there were any long term risks and he said "no". so I continued taking it in hopes of clearing up my UTI (Which was a bothersome, but didn't impact my life) The pain increased but I knew I needed to keep taking it.

Fast forward 3+ months later and still have weakness and pains throughout my body, and more intense in my right leg and left arm/hand. I'm a computer programmer and havent been productive since I got cipro, its hard to type for long periods of time.

I have DI from my work but how do I get on it when no doctor will recognize cipro side effects?



----




Joshua Answers:

Hi Dan.

It wasn't even a confirmed UTI, much less a confirmed bacterial infection?

I don't usually say this, but you should sue the shit out of that doctor and hospital.

There is a BLACK BOX WARNING of the side effects (tendon pain, tendon rupture, swelling, inflammation, pain) right on the box, he should know that.

If that doctor spent 60 seconds educating himself about the drugs he is giving out he'd know that those are the side effects of fluoroquinolone antibiotics like Cipro: muscle pain, tendon pain, muscle fatigue, muscle spasm/cramp/twitch, anxiety, confusion, brain fog, tendon damage, etc.

It's super tough to sue a doctor for giving an antibiotic for a non-bacterial infection, because that's approved by the AMA and is 'standard of care'.

Hospital medicine relies so much on, and has so much blind trust in antibiotics that they prescribe it all day long because -maybe- it will help, and often does even when it technically shouldn't.

But the fact that your doctor told you to keep taking Cipro when it says right on the box to stop taking it if side effects are experienced (and any barely-better-than-decent doctor knows you should stop taking something if you get significant side effects).



You asked if there was any danger of long term side effects and he said 'no'??? WTF? Are you sure that guy was a doctor?

So maybe you won't win a Cipro lawsuit, but I'm giving that doctor the 'MY DOCTOR'S SMOKING CRACK' award. Because that doctor is smoking crack.

Unfortunately getting mad at him isn't going to help anything on any level. You need to focus on getting better.

Which looks like finding a doctor that understands Cipro and Fluoroquinolone and is willing to say that that Cipro caused your symptoms, and getting started with The Levaquin Tendonitis Solution ebook.

You need to find another doctor -anyway-, because that doctor shouldn't be practicing medicine.

As far as disability, you need to find a doctor that is willing to state that your side effects are from the Cipro. Most doctors won't, for a variety of reasons, including they don't want to admit that something they and their peers give out out a daily basis might actually do some harm. Plus they don't want to admit legal liability.

So you're going to have to shop around some. Alternative medicine like a naturopathic doctor, maybe a good regular doctor.

The tough part with legal action and a lawsuit is 'proving' that the cipro caused it. And there is no proof that I know of. But in front of a jury with all the evidence, the jury can see what's what.

The medical and legal system is rigged against you, but more people need to sue their hospitals and the makers of fluoroquinolones if they're ever going to be taken off the shelves (or at least only used for life threatening situations).





----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com














Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!


Email


Name



Then



Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.














Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.





www.TendonitisExpert.comonGoogle+